MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR APICAL VAGINAL AND UTERINE PROLAP

BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR APICAL VAGINAL AND UTERINE PROLAP
Model Number M0068318200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of december 6, 2019, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The explanting physician is: dr.(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of debilitating pain.E2401 - captures the reportable event of bladder pressure symptoms.E2006 - captures the reportable event of mesh erosion.The following imdrf impact code captures the reportable event of: f1903 - captures the reportable event of removal of mesh.F1202 - captures the reportable event of patient being permanent injured.F12 - captures the reportable event of patient being seriously injured.
 
Event or Problem Description
It was reported that the patient had an upsylon y-mesh implanted on (b)(6) 2019, during a laparoscopic supracervical hysterectomy, bilateral salpingectomy, robotic sacral colpopexy, posterior repair, cystoscopy, and suture rectopexy for stage ii pelvic organ prolapse.Following surgery, the patient developed complications, including severe pain and recurrent bladder pressure symptoms that worsened over five years.On (b)(6) 2024, diagnostic imaging and cystoscopy revealed mesh erosion into the bladder wall.This required major revision surgery on (b)(6) 2025, involving complete mesh removal, robotic left ureterolysis, and trachelectomy.According to the patient's attorney, the patient has sustained permanent and serious injuries.

Brand Name
UPSYLON
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR APICAL VAGINAL AND UTERINE PROLAP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway H91 C 2NF
EI   H91 C2NF
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23724726
Report Number2124215-2025-88820
Device Sequence Number10720433
Product Code OTO
UDI-Device Identifier08714729839217
UDI-Public(01)08714729839217(17)220630(10)C003941
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberM0068318200
Device Catalogue Number831-820
Device Lot NumberC003941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date05/15/2026
Date Device Manufactured06/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale